Lamisil with HIV meds

Question

I take Sustiva and Combivir, last labs eight weeks ago CD4 300, VL undetecable. AIDS diagnosis Oct. 2003 at that time CD4 25, VL 1,000,000+. My toenails are in really bad shape, yellow, brittle, and even coming loose. Based on my last liver evaluation (eight weeks ago) and everything being normal my HIV doctor prescribed Lamisil 250mg daily however, when I inquired about this treatment in Oct. 2003 my HIV doc then sugested I should not take Lamisil. (I was taking Kaletra instead of Sustiva then). Is it okay to take Lamisil in conjuction with my current therapy? Thanks for your help. It's greatly appreciated.

Answer

It is generally recommended that patients taking Lamisil have their liver status evaluated regularly. I have had numerous patients on your particular HIV regimen who took Lamisil safely for 3-6 months. There are no particular concerns about a drug interaction or enhanced toxicity when co-administering the drugs you have been prescribed. I recommend careful clinical and lab testing during co-administration due general concern about unpredictable liver toxicity when using numerous drugs that cross paths in the liver. KH